Alert archive / Arkansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 306, NWS Memphis, TN

June 20, 2008Clay County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Jun 20, 2008, 6:09 PM CDT for Clay County, Arkansas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 20, 2008, 6:09 PM CDT (23:09 UTC)
Expired
Jun 20, 2008, 7:00 PM CDT
In force
51 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

County Clay County, AR

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.2 hours before the alert went out and 308 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2008-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 469 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2008-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
469 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
1185 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:21 PM CDT, 2 hours 48 minutes earlier.

Area forecast discussion, Jun 20, 3:21 PM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
321 PM CDT FRI JUN 20 2008

.DISCUSSION...

A SHORTWAVE WILL MOVE THROUGH THE MIDSOUTH TONIGHT INTO EARLY
SATURDAY. THE SHORTWAVE WILL HELP PRODUCE SHOWERS AND THUNDERSTORMS
OVER THE CWA. BEST CHANCES TONIGHT WILL LIKELY BE ACROSS
SOUTHEASTERN SECTIONS OF THE CWA INCLUDING THE CITIES OF JACKSON
TENNESSEE AND TUPELO MISSISSIPPI. BY SATURDAY...BEST CHANCES WILL
SHIFT TO JUST NORTHEAST MISSISSIPPI. WOULD NOT BE SURPRISED IF THE
REST OF THE CWA STAYS DRY ON SATURDAY AS THE NAM IS HINTING AT
THIS SOLUTION WITH THE LATEST RUN. HOWEVER GFS AND ECMWF CONTINUES
TO SHOW CHANCES FOR RAIN. FOR NOW...WILL GO DRY ACROSS NORTHEAST
ARKANSAS AND THE MISSOURI BOOTHEEL. WILL PUT 20 POPS IN THE MEM TO
MKL CORRIDOR AND 30 POPS ACROSS NORTHEAST MISSISSIPPI. LOWS
TONIGHT WILL BE IN THE 60S WITH HIGHS ON SATURDAY IN THE MID 80S.

SATURDAY NIGHT...DRIER AIR WILL BEGIN TO FILTER INTO THE REGION AS
WINDS TURN TO THE NORTH. LOWS WILL BE IN THE UPPER 50S TO MID 60S.

SUNDAY INTO EARLY MONDAY...ANOTHER SHORTWAVE IN COMBINATION WITH A
FRONT WILL SINK INTO THE MIDSOUTH FROM THE CENTRAL PLAINS. A FEW
SHOWERS AND THUNDERSTORMS COULD DEVELOP IN ASSOCIATION WITH THE
SHORTWAVE AND FRONT. WILL GO WITH 20 POPS.

BY MONDAY AFTERNOON THROUGH WEDNESDAY...SFC HIGH PRESSURE AND AN UPPER
RIDGE WILL BEGIN TO BUILD OVER THE AREA. CONDITIONS WILL BE DRY
WITH TEMPERATURES CREEPING INTO THE LOWER 90S FOR HIGHS. LOWS WILL BE IN
THE 60S INTO THE LOWER 70S.

THURSDAY THROUGH THE END OF THE FORECAST...EXPECT DIURNAL CONVECTION
THUS WILL OR CONTINUE 20 POPS. HIGHS WILL BE IN THE UPPER 80S WITH
LOWS IN THE 60S INTO THE LOWER 70S.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  69  85  66  89 /  30  20  10  10
MKL  64  83  59  88 /  40  20  10  20
JBR  66  84  63  88 /  20  10  10  20
TUP  67  83  65  88 /  50  30  10  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

KRM
Hazardous weather outlook, Jun 20, 4:13 AM CDT, 13 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
413 AM CDT FRI JUN 20 2008

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-211100-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
413 AM CDT FRI JUN 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JCL

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 5:27 PM CDTSevere Thunderstorm WarningMEGClay48 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.